Thunderstorm Wind, Love
- When
- July 2, 5:45 PM CST
- Where
- Love County, 1.8 mi SE of Burneyville
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 33.890, -97.280
An outflow boundary sparked scattered thunderstorms across southern Oklahoma during the afternoon and evening of the 2nd. One report of severe wind was received near Burneyville.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
An outflow boundary sparked scattered thunderstorms across southern Oklahoma during the afternoon and evening of the 2nd. One report of severe wind was received near Burneyville.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 2, 5:33 PM CST, 12 minutes earlier.
Area Forecast Discussion
National Weather Service Norman OK
633 PM CDT Thu Jul 2 2020
...New AVIATION...
.SHORT TERM...
(This evening through Friday)
Issued at 220 PM CDT Thu Jul 2 2020
Complex of storms in central OK will continue to move south the
rest of this afternoon into early evening. Additional isolated to
scattered storms could also develop further west this
afternoon/evening near the outflow boundary that this storm complex
created and is moving across portions of the fa. Other storms could
also develop and/or move into south central parts of the area.
Radars show some activity is also developing south of the Red River
in the moist airmass.
Despite relatively weak wind shear, the moist airmass and large CAPE
means that some of the storms could be strong to severe this
afternoon and evening with strong wind gusts the main concern,
although small hail will also be possible.
Some models are still showing another storm complex could develop
north and move across portions of the area tonight. However, other
models show that this will not develop. Models haven't had a great
handle on what has happened today and in general can have problems
in weakly forced environments so have some low PoPs in for parts of
the fa tonight but this is with low confidence.
Low chances for showers and storms will continue across parts of the
area during the day Friday but what happens Friday will be somewhat
dependent on what occurs overnight.
Otherwise, conditions Friday are expected to be not quite so hot and
humid Friday afternoon. Some locations may still experience triple
digit heat index values tomorrow but not as high as the last few
days and not as widespread.
&&
.LONG TERM...
(Friday night through next Wednesday)
Issued at 249 PM CDT Thu Jul 2 2020
Models continue to show a weak shortwave perturbation in the upper
ridge digging across the eastern half of Oklahoma for Friday night.
With a weak surface trough/boundary expected well to the south
(northern Texas), and capping by a nocturnal inversion north of the
boundary, won't expect to see any of the ample 70 degree plus
dewpoint low-level moisture being tapped into should convection
occur. Although the dynamics may be in place, subtle mid-level
moisture available will keep POPs very low mainly east of I-35. Also
for Friday night, both NAM & GFS project an MCS coming down off the
high plains of southwest Kansas, although both Canadian & ECMWF
disagree, so will also keep low POPs due to model uncertainly across
northwest Oklahoma. With the weak flow aloft, synoptic models are
cranking out QPF through Monday, although the model scale is a
little bit too large to lock on these smaller mesoscale features.
Widespread low POPs will remain in the forecast through Monday
night. Models do hint another MCS coming down from the Central High
Plains on Sunday night, so have the highest POPs (30s to 40s) of the
long range in place across the northwest quadrant of our forecast
area and extending temporally into early Monday morning.
As far as temperatures, expecting seasonably climatically average
values across our area (lower to mid 90s) with negligible heat index
values. However, expecting a mid-week warming trend to begin on
Wednesday as the upper ridge will be building further northward. As
a result, we could also be seeing triple digit heat index value
return by midweek.
&&
.AVIATION...
(00Z TAFS)
Issued at 633 PM CDT Thu Jul 2 2020
Unrestricted ceilings and visibilities are expected to continue.
Winds should become light this evening, generally from the
southeast. Winds may occasionally be variable, but speeds should
be less than 5 knots.
Thunderstorms across Kansas and the Texas panhandle are expected
to weaken before they approach any terminals (though there is a
low probability they could impact KWWR and/or KPNC). Additional
showers and thunderstorms may redevelop tomorrow afternoon, but
the probability is too low to include in the TAFs.
Mahale
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 72 95 72 92 / 30 20 20 20
Hobart OK 77 99 72 96 / 20 10 20 10
Wichita Falls TX 77 99 74 97 / 20 10 10 10
Gage OK 72 97 69 93 / 30 10 30 20
Ponca City OK 70 95 71 92 / 30 20 20 20
Durant OK 76 97 74 95 / 40 30 30 30
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 8 PM CDT this evening for OKZ037>041-043>048-
050>052.
TX...Heat Advisory until 8 PM CDT this evening for TXZ085-086-088>090.
&&
SHORT TERM...25
LONG TERM....68
AVIATION...10Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 425 PM CDT Thu Jul 2 2020 OKZ004>048-050>052-TXZ083>090-032130- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 425 PM CDT Thu Jul 2 2020 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Heat... Heat index values ranging from 100 to 110 degrees will continue across southern Oklahoma and western north Texas through early evening. .Thunderstorms... An area of thunderstorms will continue to move southward across southeast Oklahoma through early evening. Strong to severe thunderstorms are possible with the primary hazard being damaging wind gusts up 60 mph. Additional thunderstorms may develop farther to the west, along a remnant outflow boundary. The probability of storms is low, but if they develop, they could become strong to severe. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... .Thunderstorms... Daily, low chance for thunderstorms are expected Friday through Tuesday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. Mahale
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
229 PM CDT Thu Jul 2 2020
OKZ026-030>032-022015-
Pottawatomie OK-Hughes OK-Seminole OK-Lincoln OK-
229 PM CDT Thu Jul 2 2020
...SIGNIFICANT WEATHER ADVISORY FOR Pottawatomie...northwestern
Hughes...Seminole and southern Lincoln Counties Until 315 PM CDT...
AT 226 PM CDT, strong thunderstorms were along a line extending from
near Cromwell to near McLoud, moving southeast at 25 MPH. Some
gusty winds may occur well ahead of the thunderstorms themselves.
HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Hail up to one-half inch diameter...
LAT...LON 3510 9714 3552 9714 3548 9662 3539 9661
3541 9659 3539 9653 3544 9657 3545 9655
3543 9649 3546 9648 3546 9645 3529 9644
3529 9631 3503 9614
TIME...MOT...LOC 1926Z 334DEG 21KT 3534 9645 3542 9710
..speg.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
315 PM CDT Thu Jul 2 2020
OKZ031-032-042-043-022100-
Coal OK-Pontotoc OK-Hughes OK-Seminole OK-
315 PM CDT Thu Jul 2 2020
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Coal...central
Pontotoc...Hughes and southern Seminole Counties Until 400 PM CDT...
AT 312 PM CDT, strong thunderstorms were along a line extending from
5 miles southwest of Dustin to 6 miles east of Konawa, moving south
at 35 MPH.
HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Hail up to the size of nickels...
LAT...LON 3514 9601 3512 9601 3512 9603 3509 9606
3506 9607 3505 9609 3477 9609 3452 9676
3512 9677 3529 9631 3529 9598 3515 9598
TIME...MOT...LOC 2012Z 338DEG 30KT 3520 9607 3497 9665
..speg.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
413 PM CDT Thu Jul 2 2020
OKZ032-042-043-047-048-022200-
Coal OK-Atoka OK-Johnston OK-Pontotoc OK-Hughes OK-
413 PM CDT Thu Jul 2 2020
...SIGNIFICANT WEATHER ADVISORY FOR Coal...northern Atoka...
northeastern Johnston...southeastern Pontotoc and southeastern Hughes
Counties Until 500 PM CDT...
AT 410 PM CDT, strong thunderstorms were along a line extending from
near Stuart to near Fittstown, moving southeast at 15 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3427 9653 3463 9666 3497 9609 3468 9609
3468 9589 3459 9588 3459 9572 3455 9569
TIME...MOT...LOC 2110Z 327DEG 14KT 3492 9606 3462 9660
JPSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
448 PM CDT Thu Jul 2 2020
OKZ043-047-048-052-022230-
Coal OK-Atoka OK-Johnston OK-Bryan OK-
448 PM CDT Thu Jul 2 2020
...SIGNIFICANT WEATHER ADVISORY FOR southern Coal...Atoka...eastern
Johnston and Bryan Counties Until 530 PM CDT...
AT 444 PM CDT, strong thunderstorms were along a line extending from
near Daisy to 3 miles north of Coleman, moving south at 35 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3451 9578 3416 9578 3416 9598 3415 9596
3412 9594 3394 9594 3392 9590 3383 9611
3384 9615 3382 9615 3373 9638 3375 9641
3446 9656 3467 9588 3459 9588 3459 9567
3451 9567
TIME...MOT...LOC 2144Z 347DEG 31KT 3464 9562 3431 9640
JPSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
537 PM CDT Thu Jul 2 2020
OKZ051-022315-
Marshall OK-
537 PM CDT Thu Jul 2 2020
...SIGNIFICANT WEATHER ADVISORY FOR Marshall County Until 615 PM
CDT...
AT 534 PM CDT, a strong thunderstorm was located 4 miles west of
Madill, moving south at 10 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3383 9677 3387 9680 3387 9683 3385 9685
3385 9686 3389 9689 3394 9690 3396 9693
3401 9693 3402 9696 3415 9697 3417 9673
3395 9659 3390 9659 3390 9663 3392 9667
3384 9670 3382 9675
TIME...MOT...LOC 2234Z 339DEG 10KT 3412 9685
JPSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
548 PM CDT Thu Jul 2 2020
OKZ046-050-022330-
Love OK-Carter OK-
548 PM CDT Thu Jul 2 2020
...SIGNIFICANT WEATHER ADVISORY FOR northern Love and southwestern
Carter Counties Until 630 PM CDT...
AT 545 PM CDT, a strong thunderstorm was located 7 miles southeast
of Wilson. This storm was nearly stationary. Other strong storms
are developing in Love County west and northwest of Marietta.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3415 9746 3420 9733 3397 9702 3390 9719
3392 9721 3391 9724 3387 9725 3386 9728
3389 9731 3387 9731 3385 9733 3388 9733
3383 9736 3382 9738
TIME...MOT...LOC 2245Z 334DEG 2KT 3408 9734
JPThe Dallas/Ft Worth radar (KFWS), 146 km away, was scanning. The volume nearest the first event began at 23:45 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2020Every state in 2020This day in weather historyWarnings in Oklahoma, July 2020
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 910245.